Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 10, 2016, 11:24 AM MST for Coconino County, Yavapai County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 11:24 AM MST (18:24 UTC)
- Expired
- Aug 10, 2016, 12:15 PM MST
- In force
- 51 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 98 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
353
WUUS55 KFGZ 101824
SVRFGZ
AZC005-025-101915-
/O.NEW.KFGZ.SV.W.0043.160810T1824Z-160810T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1124 AM MST WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 1215 PM MST
* AT 1123 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF
PERKINSVILLE...OR 23 MILES NORTHEAST OF CHINO VALLEY...AND MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOGTOWN LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3524 11213 3506 11197 3503 11197 3504 11201
3505 11202 3504 11204 3504 11207 3502 11204
3503 11202 3502 11201 3499 11205 3501 11211
3500 11212 3499 11210 3497 11213 3498 11229
3505 11234 3506 11234
TIME...MOT...LOC 1823Z 234DEG 7KT 3503 11221
$$
SUK2 follow-up statements
744
WWUS55 KFGZ 101847
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1147 AM MST WED AUG 10 2016
AZC025-101856-
/O.CAN.KFGZ.SV.W.0043.000000T0000Z-160810T1915Z/
YAVAPAI AZ-
1147 AM MST WED AUG 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3524 11213 3506 11197 3503 11197 3504 11201
3505 11202 3504 11204 3504 11207 3502 11204
3503 11202 3502 11201 3499 11205 3501 11211
3500 11212 3499 11210 3498 11212 3498 11229
3504 11233 3506 11233
TIME...MOT...LOC 1846Z 234DEG 7KT 3506 11217
$$
AZC005-101915-
/O.CON.KFGZ.SV.W.0043.000000T0000Z-160810T1915Z/
COCONINO AZ-
1147 AM MST WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM MST
FOR COCONINO COUNTY...
AT 1146 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF
PERKINSVILLE...OR 25 MILES NORTHWEST OF SEDONA...MOVING NORTHEAST AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
DOGTOWN LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3524 11213 3506 11197 3503 11197 3504 11201
3505 11202 3504 11204 3504 11207 3502 11204
3503 11202 3502 11201 3499 11205 3501 11211
3500 11212 3499 11210 3498 11212 3498 11229
3504 11233 3506 11233
TIME...MOT...LOC 1846Z 234DEG 7KT 3506 11217
$$985
WWUS55 KFGZ 101911
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1211 PM MST WED AUG 10 2016
AZC005-101920-
/O.EXP.KFGZ.SV.W.0043.000000T0000Z-160810T1915Z/
COCONINO AZ-
1211 PM MST WED AUG 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR COCONINO COUNTY WILL EXPIRE AT
1215 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM
AND A FLASH FLOOD WARNING HAS BEEN ISSUED.
LAT...LON 3524 11213 3506 11197 3503 11197 3504 11201
3505 11202 3504 11204 3504 11207 3502 11204
3503 11202 3502 11201 3499 11205 3501 11211
3500 11212 3499 11210 3498 11212 3498 11229
3504 11233 3506 11233
TIME...MOT...LOC 1909Z 234DEG 7KT 3506 11217
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:17 AM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 10, 10:17 AM MST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1017 AM MST WED AUG 10 2016 .SYNOPSIS...A tropical moisture surge is expected to cause increasing chances for thunderstorms containing heavy rainfall through this evening. Expect decreasing precipitation chances on Thursday. Much drier and warmer conditions are expected starting Friday, lasting into the weekend. && .UPDATE... Main concern today is a flash flood threat combined with an additional threat of severe thunderstorms. upper level support thanks to an approaching upper level trough off the west coast should allow for decent speed shear to organize storms and separate the updraft from the down draft and increasing chances of severe hail with some chances for gusty winds. Training thunderstorms will also be a concern for flash flooding. Minimal changes to the forecast otherwise, increased pops and tweak weather grids to match increased confidence in convective activity. && .PREV DISCUSSION /431 AM MST/... Deep layer moisture and daytime heating are expected to kick off widespread showers and thunderstorms today, with the potential for flash flooding and isolated severe storms into this evening. From Thursday onward...Chances for showers are expected to decrease under a drying flow pattern. Warming daytime temperatures are likely to climb back to near daily normals as high pressure builds into the region from Friday and into the weekend. && .AVIATION...For the 18Z package...Convection will become wdsprd through 01z. Isold +tsra possible. Convection then slowly diminishing Wednesday evening. Expect MVFR and IFR conditions in shra/tsra. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch through this evening FOR AZZ004>008-013>018- 037-038. && PUBLIC...Suk/KD AVIATION...MAS For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 10, 9:10 AM MST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 AM MST WED AUG 10 2016 AZZ004>018-037>040-110415- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 910 AM MST WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR MUCH OF NORTHERN ARIZONA. THIS WATCH IS DUE TO A SURGE OF MOISTURE AND EXPECTED THUNDERSTORM DEVELOPMENT. SEE THE WATCH ON OUR WEBSITE FOR ADDITIONAL DETAILS. THERE IS ALSO THE POTENTIAL FOR SOME THUNDERSTORMS TO PRODUCE STRONG GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY CHANCES FOR STORMS WILL DECREASE ON THURSDAY WITH MAINLY DRY WEATHER FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 10, 10:23 AM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1023 AM MST WED AUG 10 2016
AZZ004-101800-
KAIBAB PLATEAU AZ-
1023 AM MST WED AUG 10 2016
...STRONG THUNDERSTORM EXPECTED TO BE NEAR FREDONIA AROUND 1045 AM
MST...
AT 1020 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PIPE SPRING...OR 12 MILES SOUTHWEST OF KANAB...MOVING NORTHEAST
AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN FLAGSTAFF.
&&
LAT...LON 3700 11229 3680 11261 3682 11260 3683 11260
3687 11258 3690 11257 3691 11255 3694 11254
3695 11253 3697 11253 3698 11254 3700 11254
TIME...MOT...LOC 1720Z 230DEG 19KT 3687 11262
TMSpecial weather statement, Aug 10, 10:32 AM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1032 AM MST WED AUG 10 2016
AZZ004-006-101800-
GRAND CANYON COUNTRY AZ-KAIBAB PLATEAU AZ-
1032 AM MST WED AUG 10 2016
...STRONG THUNDERSTORM WILL CONTINUE TO AFFECT THE COLORADO RIVER
NORTH OF SUPAI THROUGH 1100 AM MST...
AT 1029 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF SUPAI...OR 47 MILES SOUTH OF COLORADO CITY...MOVING
NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THE COLORADO RIVER 6 MILES NORTH OF SUPAI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN FLAGSTAFF.
&&
LAT...LON 3630 11243 3626 11270 3632 11273 3632 11272
3634 11273 3635 11269 3634 11268 3635 11266
3638 11265 3641 11262 3644 11265 3644 11264
3646 11264 3653 11257
TIME...MOT...LOC 1729Z 239DEG 7KT 3634 11269
TMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:33 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 9, 5:52 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Aug 9, 6:47 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Aug 10, 10:23 AM MST | Special Weather Statement | FGZ | 37 min | |
| Aug 10, 10:32 AM MST | Special Weather Statement | FGZ | 28 min | |
| Aug 10, 10:37 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Aug 10, 10:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 42 min |
| Aug 10, 11:47 AM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 10, 12:07 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Aug 10, 12:51 PM MST | Special Weather Statement | FGZ | 39 min | |
| Aug 10, 1:00 PM MST | Special Weather Statement | FGZ | Navajo | 30 min |
| Aug 10, 1:20 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 10, 1:32 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 3 hr |
| Aug 10, 1:43 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Aug 10, 1:51 PM MST | Special Weather Statement | FGZ | Navajo | 24 min |
| Aug 10, 2:14 PM MST | Special Weather Statement | FGZ | 46 min | |
| Aug 10, 3:52 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.